Pseudoephedrine (Sudafed) is a widely used solution for people seeking quick relief from issues such as blocked sinuses and common infections like cold and flu.
This decongestant sets to work on relieving your symptoms by helping to narrow the blood vessels that are causing the swelling and congestion in your sinuses, but as with many forms of medication, there can be side effects and consequences attached to using Sudafed.
Understanding Sudafed side effects is just as important as knowing what any other over-the-counter or prescription medication might do when it comes to impacting your health profile and that is why you need to comprehend exactly what is involved when you take this product.
When something might be wrong
It is always imperative that you read the medical guidance notes that come with any medical products such as Sudafed, as these will give you a comprehensive list of the likely adverse symptoms and side effects that you need to look out for.
Taking Sudafed can cause vomiting and nausea, for instance, and it may cause you to experience sleeping difficulties and headaches. These are just some of the typical side effects associated with this product and you need to stop taking this medication or seek professional medical guidance if you have a negative reaction in some way.
It should be noted that a serious allergic reaction to Sudafed is considered unlikely and the general approach to taking a mainstream product like this is to weigh up the potential benefits against the perceived risk attached to possible side effects.
Using Sudafed alongside other medications
There is always the prospect that you may be using Sudafed in conjunction with other medications and it is important that you are aware of the impact of drug interactions.
It can be the case that certain drug interactions might heighten the risk of experiencing serious side effects.
An example of this would be when you take a stimulant such as caffeine, or a number of herbal remedies that also act as stimulants. It is wise to keep an accurate list of all of the prescription and non-prescription products you are using so that you have a greater chance of pinpointing what might be causing you an issue if you suffer some side effects.
More seriously, is the potential fatal risk to your health that you might suffer if you combine MAO inhibitors along with Sudafed.
There is a long list of MAO inhibitors that have the capacity to cause serious interaction problems and the sensible approach should always be to consult your doctor if you are introducing a new medication into your regime.
There is always the possibility that Sudafed contains inactive ingredients which have the ability to induce an allergic reaction or other health problems that are best avoided in the first place.
A safety-first approach is always advisable with regard to taking any form of medication and that guidance clearly applies to using a product such as Sudafed.